Still on flecinide and bisoprolol after ablation in jan

Hello had ablation done 24jan and was told looked successful they found Stv while doing procedure so treated that to stop af ,. Still on Meds after 3 month check up as I have had a few extra beats and a feeling like a quick tap ? Since then I have had a couple of strange feelings with heart like a shaking rumbling feeling for about 15 secs then all fine . This morning I took my Meds and after half hour I got like a quick flutter , wondering if it is time to wean of flecinide now as thinking maybe they are causing my new symptoms . But iam very worried about stopping them . But realy need to see if ablation has worked any advice would be grateful thankyou

7 Replies

oldestnewest
  • I would seek advice before stopping meds, but agree with you that this might be the time. 3 months after my first ablation four years ago my heart seemed just perfect and I was told to take half the dose of flecainide - and had AF within 4 days. I was told to go back to the original dose of flecainide and the perfection continued for almost a year and then AF gradually crept in again. With hindsight I think I would have done better to have got the heart sorted with a second ablation sooner instead of three years later.

  • Hi duckpopper,I had my ablation last August and although people say it takes 3 months to settle i would say in my experience it takes longer.I tried coming off 2.5mgs bisoprolol 2 months ago but felt awful after a week,So GP and he,s dropped them to 1.25mgs and said stay on them for a further 3 months before i try again.I,m feeling a lot better on the lower dose argly any flutters now and no dizzyness,so i would say don,t rush anything it does take time and maybe try reducing dose for a while but give it a few months, good luck argzxoni

  • Thankyou , I tried to come of flecinide and bisoprolol after 3months , but like you felt terrible , was told to stay on them for another 3 months , but now getting I think very quick short flutters It feels like I'm about to go into af , perhaps I need longer for things to settle down , iam due to go back for check up around august I think and doc said I should be weaned of all tablets by then fingers crossed all will be well thankyou

  • I agree it takes AT LEAST 3 months and often much longer. I would urge anybody not to fidle with meds without the consultation to your treating doctor.

    Bob

  • I was taken off meds on the day of my ablation. Despite many episodes of AF I was not put back on them. I am now 7 months post ablation. I have had no AF for 3 months and feeling good. Seems EPs vary in how they use meds after ablation. Stay positive.

    Ps I am on warfarin

  • I stopped meds about 2 months, with advice from EP, after 1st ablation and regretted it as went into worst episode I ever had soon afterwords. Had 2nd ablation Mar 5 and still on meds 50mg x 2 day Flec & 1.25mg Biso. Have been absolutely fine, but desperate to come off them but am going to wait until my EP appointment in July.

    Seems to be a lot of guesswork & trial & error and personal preference. I can understand your reluctance if you are feeling good and the need to see if the ablation was successful, after all the main reason for having the ablation is to stop the meds, speaking personally only.

  • I thought the whole reason to have the ablation was to stop the medication and not have any more fibrillation episodes???? That was my understanding and the only reason I have considered it, otherwise what's the point? I feel mislead after just getting on this forum and reading most of these comments. It sounds like "trading the devil for his brother".....am I wrong? I've just started to research as my SVT seems to be getting worse. It comes in spells and I think stress really gets it going.i will continue to read.

You may also like...